Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 7:07 PM CST for 5 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2016, 7:07 PM CST (01:07 UTC)
- Expired
- Mar 11, 2016, 1:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WGUS54 KSHV 110107
FFWSHV
LAC015-017-031-081-119-110700-
/O.NEW.KSHV.FF.W.0040.160311T0107Z-160311T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 100 AM CST
* AT 704 PM CST...LOCAL LAW ENFORCEMENT CONTINUES TO REPORT NUMEROUS
STATE...PARISH AND SECONDARY ROADS UNDERWATER ACROSS THE WARNING AREA
THIS EVENING. WHILE THE RAINFALL HAS MOVED EAST OF THE REGION THIS
EVENING...RIVERS...LAKES AND BAYOUS CONTINUE TO RISE FROM PREVIOUS
EXCESSIVE RAINFALL ACROSS THE REGION WHERE WIDESPREAD RAINFALL AMOUNTS
OF 8 TO 15 INCHES WITH HIGHER AMOUNTS HAVE FALLEN. ADDITIONAL RAINFALL
WILL BE POSSIBLE LATE TONIGHT ACROSS THE REGION THAT WOULD ONLY PROLONG
THE ALREADY SERIOUS FLOODING THREAT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
SAREPTA AND DOYLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER HIGH WATER...MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO
PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3190 9390 3199 9404 3302 9404 3302 9324
3272 9324 3271 9319 3246 9315 3245 9324
3241 9324 3239 9343 3237 9340 3224 9342
3224 9322 3206 9314 3198 9313 3197 9324
3189 9327 3193 9342 3184 9344 3185 9388
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 3:57 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 3:57 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
357 PM CST THU MAR 10 2016
.DISCUSSION...
WV IMAGERY THIS AFTERNOON SHOWING SLOT OF DRY AIR IN OVER MUCH OF
OUR REGION...WHICH HAS CONTRIBUTED TO THE RETURN-FREE RADAR IMAGERY
AND THE BREAKS IN THE CLOUDS. THIS EXTENDED BREAK OVER E TX/SE
OK/AND PORTIONS OF SW AR HAS IN PART ALLOWED FOR THE FLASH FLOOD
WATCH TO BE DROPPED FOR THESE AREAS. WE WILL SEE ADDITIONAL
RAINFALL DEVELOPING BY TONIGHT...INCREASING BY FRIDAY MORNING...
AND TAPERING OFF AGAIN FRIDAY NIGHT...AS THE UPPER LOW LIFTS N OUT
OF MEXICO INTO TX. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO
INCHES WITH ISOLATED HIGHER AMOUNTS OF UP TO THREE INCHES WILL BE
POSSIBLE OVER N LA/EXTREME E TX/SRN AR... WHERE WE HAVE MAINTAINED
THE FF WATCH. THESE AREAS ALSO HAVE ONGOING FLOODING ISSUES.
LESSER AMOUNTS ARE EXPECTED ELSEWHERE.
THE UPPER LOW WILL CONTINUE ITS TRACK NWD THIS WEEKEND...OPENING
UP AS IT MERGES WITH ANOTHER LOW EJECTING FROM THE ROCKIES. THIS
WILL END ITS LONG INFLUENCE BY LATE SATURDAY NIGHT. THE SECONDARY
UPPER LOW WILL QUICKLY TRACK ACROSS THE REGION...BRINGING SOME
ADDITIONAL SHWRS/TSTMS TO THE REGION...MAINLY OVER SE OK/SW AR.
THIS DISTURBANCE WILL QUICKLY DEPART AND LEAVE US UNDER DRY ZONAL
FLOW ALOFT. TEMPS ARE EXPECTED TO REACH WELL ABOVE NORMAL WITH NO
CHANGE IN AIRMASS...SUNSHINE PLENTY...AND NO RAINFALL EXPECTED.
SOME LOWER END CHANCES FOR RAIN MAY COME IN AS A SLOW-MOVING
FRONT AND TROF APPROACH WEDNESDAY TO CARRY US THROUGH THE END OF
THE FCST PD. /12/
&&
.PREV DISCUSSION... /ISSUED 1159 AM CST THU MAR 10 2016/
AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS AFTERNOON ACROSS THE
REGION...WITH THE -SHRA EXPECTED TO CONTINUE TO DIMINISH FROM SW
TO NE THROUGH MID AFTERNOON ACROSS SW AR/N LA. IFR/LIFR CIGS ARE
EXPECTED TO REDEVELOP THOUGH THIS EVENING AS A SURFACE TROUGH
REMAINS STATIONARY FROM DEEP E TX ACROSS N LA OVERNIGHT. SCT -SHRA
WITH EMBEDDED TSRA ARE EXPECTED TO REDEVELOP LATE TONIGHT ACROSS
SE TX/S LA...WHICH WILL QUICKLY SPREAD NNW INTO E TX/N LA THROUGH
12Z FRIDAY. THIS CONVECTION SHOULD BECOME MORE NUMEROUS ACROSS THE
REMAINDER OF THE REGION AFTER 12Z...RESULTING IN LIFR/IFR CIGS AND
REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING FROM S TO
N. HAVE PREVAILED SHRA FOR ALL OF THE TERMINALS...WITH TSRA MOST
PROBABLE ACROSS THE LFK/MLU/ELD TERMINALS CLOSER TO THE WARM
SECTOR OF THE TROUGH. NE WINDS 5-10KTS WILL PERSIST THROUGH MUCH
OF THE TAF PERIOD. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 72 60 72 / 80 90 50 50
MLU 65 73 63 72 / 80 90 70 60
DEQ 56 64 56 70 / 60 90 70 50
TXK 57 66 58 71 / 60 90 60 50
ELD 60 68 60 71 / 80 90 70 60
TYR 60 70 57 71 / 60 70 50 40
GGG 61 70 58 72 / 60 80 50 50
LFK 65 74 58 74 / 60 70 40 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ071>073.
LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ126-138-151-
153-166-167.
&&
12Hazardous weather outlook, Mar 10, 11:34 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1134 AM CST THU MAR 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1134 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS MOVE ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Mar 10, 1:55 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
03/10/2016 BOSSIER LA BROADCAST MEDIA
HIGH WATER RESCUES IN THE GOLDEN MEADOWS SUBDIVISION IN
SOUTH BOSSIER.
&&
EVENT NUMBER SHV1600172
20Local storm report, Mar 10, 2:00 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
03/10/2016 BOSSIER LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS SEVERAL HIGH WATER RESCUES
IN PROGRESS ACROSS SOUTHERN BOSSIER PARISH.
&&
EVENT NUMBER SHV1600173
20Local storm report, Mar 10, 2:43 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM FLASH FLOOD MONROE 32.51N 92.08W
03/10/2016 OUACHITA LA EMERGENCY MNGR
EM OFFICE REPORTS SEVERAL HIGH WATER RESCUES IN
PROGRESS ACROSS OUACHITA PARISH.
&&
EVENT NUMBER SHV1600174
20Local storm report, Mar 10, 6:31 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 7 ESE WINNFIELD 31.90N 92.53W
03/10/2016 WINN LA LAW ENFORCEMENT
HIGH WATER RESCUE CONDUCTED ON PARKER LONG JR. ROAD.
&&
EVENT NUMBER SHV1600175
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:29 PM CST | River Flood Warning | SHV | Bossier, Caddo, Red River | 6 days |
| Mar 10, 8:42 PM CST | Flash Flood Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 hr |
| Mar 10, 9:08 PM CST | Flash Flood Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 21 hr |
| Mar 10, 11:50 PM CST | Flash Flood Warning | SHV | LaSalle | 41 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 12 hr |
| Mar 11, 12:43 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 13 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.